Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 180, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 5, 2005, 5:02 PM CDT for Christian County, Missouri. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 5:02 PM CDT (22:02 UTC)
- Expired
- Aug 5, 2005, 6:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Christian County, MO
The radar
The Springfield radar (KSGF), 40 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 052201 SVRSGF MOC043-052300- /O.NEW.KSGF.SV.W.0180.050805T2202Z-050805T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 502 PM CDT FRI AUG 5 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHRISTIAN COUNTY IN SOUTHWEST MISSOURI. * UNTIL 600 PM CDT. * AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPARTA...OR 10 MILES SOUTHEAST OF OZARK...AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR SPARTA BY 515 PM CDT. NEAR OZARK BY 555 PM CDT. 5 MILES SOUTHEAST OF NIXA BY 600 PM CDT. THE TOWNS OF CHADWICK...OLDFIELD...CHRISTIAN CENTER...LINDEN... SELMORE AND FREMONT HILLS ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. LAT...LON 3683 9300 3700 9292 3717 9333 3691 9344 $$ BROWNING
3 follow-up statements
000 WWUS53 KSGF 052224 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 524 PM CDT FRI AUG 5 2005 MOC043-052300- /O.CON.KSGF.SV.W.0180.000000T0000Z-050805T2300Z/ CHRISTIAN MO- 524 PM CDT FRI AUG 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CHRISTIAN COUNTY UNTIL 600 PM CDT... AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OZARK...AND MOVING WEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR NIXA BY 535 PM CDT. THE TOWNS OF SELMORE AND FREMONT HILLS ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. LAT...LON 3683 9300 3700 9292 3717 9333 3691 9344 $$ BROWNING
000 WWUS53 KSGF 052239 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 538 PM CDT FRI AUG 5 2005 MOC043-052300- /O.CON.KSGF.SV.W.0180.000000T0000Z-050805T2300Z/ CHRISTIAN MO- 538 PM CDT FRI AUG 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CHRISTIAN COUNTY UNTIL 600 PM CDT... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NIXA TO OZARK. MOVEMENT WAS NEARLY STATIONARY. SEVERE THUNDERSTORMS WILL BE... NEAR NIXA BY 555 PM CDT. THE TOWNS OF LINDEN...SELMORE AND FREMONT HILLS ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. LAT...LON 3683 9300 3700 9292 3717 9333 3691 9344 $$ BROWNING
000 WWUS53 KSGF 052300 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 PM CDT FRI AUG 5 2005 MOC043-052310- /O.EXP.KSGF.SV.W.0180.000000T0000Z-050805T2300Z/ CHRISTIAN MO- 600 PM CDT FRI AUG 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CHRISTIAN COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 558 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3683 9300 3700 9292 3717 9333 3691 9344 $$ BROWNING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:23 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 5, 3:23 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 323 PM CDT FRI AUG 5 2005 .DISCUSSION... WHAT LITTLE IS LEFT OF THE FRONT THAT MOVED THROUGH THE REGION OVERNIGHT CONTINUES TO WASH OUT OVER ARKANSAS. LOW LEVEL THETA E GRADIENT IS FAIRLY BAGGY...BUT JUICIER/MORE UNSTABLE AIRMASS IS CONFINED MOSTLY TO OUR SOUTHERN/SOUTHEASTERN CWA. EXPECT CONVECTION THIS EVENING TO REMAIN PRIMARILY SOUTH OF INTERSTATE 44. ELEVATED THETA E GRADIENT HAS LIT UP THE PAST COUPLE OF NIGHTS...HOWEVER THE GRADIENT HAS LIKELY WEAKENED CONSIDERABLY TODAY SO PROBABLY WONT BE AS MUCH PRECIPITATION ASSOCIATED WITH IT TONIGHT AFTER MIDNIGHT. NONE THE LESS KEPT IN SO LOW POPS AFTER MIDNIGHT INTO THE MORNING HOURS JUST IN CASE. NAM AND GFS BOTH ADVECT IN MUCH DRIER MID/UPPER LEVEL AIRMASS SATURDAY AFTERNOON AND EVENING. THAT SHOULD GREATLY LIMIT THE AREAL COVERAGE OF PULSE CONVECTION SATURDAY AND SUNDAY AFTERNOONS. WATER VAPOR IMAGERY DOES SHOW THIS DRY INTRUSION OVER NEBRASKA MAKING SOME PROGRESS SOUTHWARD...HOWEVER DO HAVE MY DOUBTS THAT IT WILL MOVE AS QUICKLY AS MODELS SUGGEST. SINCE WE HAVE POPS GOING ALREADY HAVE OPTED TO JUST NUDGE THEM DOWNWARD A BIT STILL FOCUSING THE HIGHEST POPS OVER OUR FAR SOUTHERN CWA WHERE ANY ADVANCING DRIER MID LEVEL AIRMASS IS LIKELY TO HAVE ITS SMALLEST INFLUENCE. CONTINUED TO KEEP TEMPERATURES SLIGHTLY ABOVE GUIDANCE THROUGH THE PERIOD AS EVEN A LITTLE BIT OF SUNSHINE SHOULD ALLOW TEMPERATURES TO RESPOND VERY QUICKLY GIVEN THE DROUGHT. STILL SOME THREAT OF ISOLATED PULSE CONVECTION MONDAY AFTERNOON/EVENING AS THE MID LEVEL SHEAR AXIS MEANDERS AROUND THE LOWER MISSISSIPPI VALLEY. CONVECTION SHOULD BE MOSTLY CONFINED TO AREAS SOUTH/EAST OF THE SHEAR AXIS AND MOST OF THE MODELS ARE HINTING AT THAT SETTING UP EITHER OVER OUR FAR SOUTHEAST COUNTIES IF NOT SOUTHEAST OF OUR CWA ALTOGETHER. IZZI && .AVIATION... FOR THE 18Z TAFS...SCATTERED TO BROKEN CUMULUS WILL DEVELOP THIS AFTERNOON WITH BASES GENERALLY AROUND 5 KFT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING IN A MOIST AND UNSTABLE AIRMASS. I WILL CONTINUE WITH CB CLOUD REMARKS IN THE SPRINGFIELD AND JOPLIN TAFS AND MONITOR TRENDS FOR THUNDERSTORM DEVELOPMENT. LOCALIZED MVFR CONDITIONS WILL DEVELOP WHERE SHOWERS OCCUR. WINDS WILL GENERALLY BE NORTHEAST BUT OUTFLOW BOUNDARIES FROM SCATTERED STORMS WILL RESULT IN LOCALIZED VARIABLE AND GUSTY WINDS. OTHERWISE VFR CONDITIONS WILL BE THE RULE THROUGH TONIGHT. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Aug 5, 1:00 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI AUG 5 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS. AREAS AFFECTED AND TIMING: MAINLY SOUTH OF INTERSTATE 44 THOUGH MID EVENING. DISCUSSION: ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH MID EVENING...MAINLY ACROSS SOUTHERN MISSOURI. ITS NOT OUT OF THE QUESTION THAT A THUNDERSTORM OR TWO COULD PRODUCE AN ISOLATED WIND GUST IN EXCESS OF 50 MPH AND POSSIBLY SOME HAIL SMALLER THAN NICKELS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND...MAINLY SOUTH OF INTERSTATE 44. ANY THUNDERSTORMS THAT DO FORM WILL LIKELY REMAIN ISOLATED WITH MOST AREAS REMAINING DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
In the hours before
Local storm report, Aug 5, 3:06 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 PM CDT FRI AUG 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 3 E BRANSON 36.65N 93.17W
08/05/2005 TANEY MO LAW ENFORCEMENT
TREES BLOWN OVER ON HIGHWAY T
MMTLocal storm report, Aug 5, 4:23 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
423 PM CDT FRI AUG 05 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST THEODOSIA 36.58N 92.68W
08/05/2005 60 MPH OZARK MO FIRE DEPT/RESCUE
MMTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:49 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 56 min |
| Aug 5, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 54 min |
| Aug 5, 4:24 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 30 min |
| Aug 5, 5:52 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.